my husband is on 400mlg of zonegran, 3000mlg of keppra and 1000 mlg of depakote per day to control his sml hand seizures however his speech is diminishing, he is very tired and in a very confused state,Would it be better to pull back on meds and have a few sml seizures and experince a more quality of life?
25 Aug 2009
There are no known drug interactions between Decadron and Keppra.
Decadron (dexamethasone) and Zonegran (zonisamide) have a moderate drug interaction. The coadministration with drugs that are inducers of the CYP450 3A4 isoenzyme (such as Decadron) may decrease the plasma concentrations and efficacy of zonisamide. The mechanism is accelerated clearance of zonisamide due to enhanced CYP450 3A4 activity.
MANAGEMENT: Pharmacologic response to zonisamide should be monitored more closely whenever a CYP450 3A4 inducer is added to or withdrawn from therapy, and the zonisamide dosage adjusted as necessary. Patients should be advised to notify their physician if they experience loss of seizure control.
5 Sep 2009
I have had epilepsy since i was 5 years old and i am 24years old now.I have been on both keppra and depakote; but never prescribed togther. My keppra is what made me very, very, Very tired. My mother thought i was depressed! No just taking my meds. The keppra had a very strong side effeect of being sleepy; and your husband is taking the maximum dose of keppra. With depakote i dont remeber experiecing many side effects; with depakote i had seizures.Just so you know keppra is the only medication that has 100% controls my seizures.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... years, and developing essential tremors?
1 answer • 4 Dec 2009
... He was on Dilantin for seizures but was switched to Keppra. He is having severe edema or water rentention all over. Has anyone had an adverse ...
4 answers • 9 Dec 2009
Adrenocot LA - Hi... my partner was given dexamethasone (Decadron) for edema of the brain following?
... the diagnosis of a metastatic brain tumor and subsequent removal. She was on it for about a month and yesterday was her first full day without it ...
1 answer • 25 Jan 2011
I have found on several sites that primidone can cause bone weakness. I have been on primidone for 6
... months, i was up to a dose of 250 mg twice daily for my essential tremor. my doctor has now halved the dose and will continue to reduce it until ...
0 answers • 5 Apr 2011
... with small head shakes. This is about the same time I switched from Armour thyroid to Synthyroid. A neurologist has labeled it Essential Tremors, ...
1 answer • 3 Feb 2012